MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number TSA4-300-S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a revision procedure was performed due to pullout of the distal locking bolt.During the revision the surgeon performed fixation to the nail with cerclage.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Investigation has been conducted using the provided clinical x-rays.The screw has not been returned to for in-person investigation.During the review and evaluation of the provided x-ray images, the reported failure could not be confirmed as the nail was noted to be in place with a single proximal locking screw into the femoral head and the screw was seated properly into the nail/distraction rod without any back out failure.The visible failure, however, is the distal locking screw and distraction rod appear to pass through the distal femoral segment.Additionally, upon further review of the radiographic images , "the intramedullary nail is in place with a single proximal locking screw into the femoral head; there is a single distal locking screw.The oblique osteotomy is approximately 2 cm below the level of the lesser trochanter.The telescoping distal end protrudes approximately 1 cm beyond the proximal portion of the nail.The head of the distal locking screw is abutting the lateral cortex of the femur." due to limited information received, no cause could be determined.The review conducted suggests possible misplacement, implant selection or bone quality as likely cause or contributing factor.Device records review: a review of the device history records (dhr) indicated that the screw was manufactured by the specified requirements at that time and met all the required quality inspections before shipment.
 
Additional Manufacturer Narrative
Additional data: b5, d4, d6b, h3, h10.
 
Event or Problem Description
Additional information has been provided.

Brand Name
PRECICE SCREWS
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16526477
Report Number3006179046-2023-00157
Device Sequence Number5259438
Product Code HSB
UDI-Device Identifier00887517026637
UDI-Public887517026637
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193617
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTSA4-300-S
Device Lot NumberABACAF0626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer03/12/2023
03/23/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date03/21/2023
03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight65 KG